'Tis the Season for Adherence: Holiday Tips for Living Well With HIV
By Mathew Rodriguez From TheBody.com
A Cold Reception
The holidays are a time for cold weather in many parts of the world, but it can be worse if it's also a time for cold shoulders from family members. Some relatives may not be very supportive, or may not be able to get past the stigma they attach to HIV. Feeling alone or depressed can affect a person's ability to take their HIV meds on time. For those of you who feel that way, reach out to people who love you, go to support group meetings or visit your friends instead. Aaron Laxton has been there around holiday time, and has some advice to share:
"Nobody has to be alone on the holidays. Everybody has somebody out there; you just have to seek them out. Make plans now and don't be alone. Also, your HIV status does not mean that people will not love you and people will not care for you. There are people out there who love you regardless of your HIV status."
Comment by: Barry
Fri., Dec. 11, 2015 at 12:07 am EST
I was diagnosed with AIDS in June of '98,and at that time,it was considered a DEATH SENTENCE! LOVE yourself,LOVE your FRIENDS,DO what you feel you need to do!
(Please note: Your name and comment will be public, and may even show up in Internet search results. Be careful when providing personal information! Before adding your comment, please read TheBody.com's Comment Policy.)
The Body is a service of Remedy Health Media, LLC, 750 3rd Avenue, 6th Floor, New York, NY 10017. The Body and its logos are trademarks of Remedy Health Media, LLC, and its subsidiaries, which owns the copyright of The Body's homepage, topic pages, page designs and HTML code. General Disclaimer: The Body is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through The Body should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem, consult your health care provider.